Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Mirena ...

Im using the IUC and im not sure if the side effects are the same for everyone but I am always tired, my hair comes out ALOT in the shower and Im bleeding sporatically, not like a regular period at all. I know that its not the same as a regular birth control im just looking for someone who might be dealing with the same side effects so i know im not going crazy!!
TIA

Answer Question
 
Mommy_of_two_85

Asked by Mommy_of_two_85 at 10:49 AM on Dec. 13, 2008 in Health

Level 1 (3 Credits)
Answers (7)
  • Ive had the mirena for about a year and a half now and im having surgery January 8 to get it taken out because it had moved too far up and started causing IMMENSE pain, i had cysts on my ovaries from it, and it was causing heavy bleeding that started and stopped for a long time. So i dont suggest the damn thing but just to let you know i did have similar symptoms to start with. Weird bleeding patterns, didnt have the hair falling out but the tired thing yea.
    collegemom1007

    Answer by collegemom1007 at 10:57 AM on Dec. 13, 2008

  • Mine perforated my uterus, I had it surgically removed 8 days after it was put in. Stupid little thing not only do I have a c-section scar but a little scar on the right side of my belly sort of by my hip. Spotting is normal though, I remember being worried about that when I got it. If it is bothering you though, just get it taken out. I am not brave enough to ever have another inserted.
    heatkab

    Answer by heatkab at 11:20 AM on Dec. 13, 2008

  • I hated it and had it removed. There are SOOOO many posts here about the Mirena. I am thinking about starting a group "Moms Against Mirena". Seriously, the thing sucks!
    MammaMia72

    Answer by MammaMia72 at 11:27 AM on Dec. 13, 2008

  • I had thought about getting it...now I'm glad I didn't..wow! I got that new BC called Implanon. It's like Norplant, but it's just one small plastic tube that they insert under the skin in your upper arm. (no surgery needed, it''s out patient) It lasts for 3 yrs. The only down side is that, like you, I have random bleeding. It's not like a period though...it's just spotting. I really like it.
    brandyj

    Answer by brandyj at 3:11 PM on Dec. 13, 2008

  • ::smacks forhead:: I didn't mean I like the spotting... LOL. I meant I like the Implanon.
    brandyj

    Answer by brandyj at 3:12 PM on Dec. 13, 2008

  • I have the Mirena IUD and I love it. The only side effect I have so far is mild cramping around the time of my period. How long have you had your IUD? They say you can bleed on and off for up to six months after insertion.
    KlousMomi

    Answer by KlousMomi at 3:25 PM on Dec. 13, 2008

  • I got it a little more than three months ago. I was ok with it when i first got it because i had my first regular period since before i had my first dd. I had painful cramps, which i hadnt had since i first started my period but my dr gave me naproxen for them and im fine. I have heard that you stop bleeding all together after a time and im hoping that happens, so far ive been on every type of bc there is and none have made me stop my period altogether ... so im wondering if i should just get off of it now. My dr did tell me that if my hair doesnt stop falling out by Feb. which is when i go in for my annual she will remove it.
    Mommy_of_two_85

    Answer by Mommy_of_two_85 at 7:32 PM on Dec. 13, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.